Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 1, 2019, 4:10 PM CDT for Throckmorton County, Texas. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2019, 4:10 PM CDT (21:10 UTC)
- Expired
- May 1, 2019, 4:45 PM CDT
- In force
- 35 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 68 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 4:13 PM CDT | HAIL 0.88 | Throckmorton, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2939 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 11.1
The text
As transmitted.
002
WFUS54 KSJT 012110
TORSJT
TXC447-012145-
/O.NEW.KSJT.TO.W.0013.190501T2110Z-190501T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
410 PM CDT Wed May 1 2019
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Central Throckmorton County in west central Texas...
* Until 445 PM CDT.
* At 409 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Throckmorton, moving east at 15 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Throckmorton around 440 PM CDT.
Other locations impacted by this tornadic thunderstorm include The
Intersection Of Us-183 And Us-283 and The Intersection Of Us-
380 And Highway 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3304 9941 3333 9936 3337 9904 3299 9905
TIME...MOT...LOC 2109Z 266DEG 10KT 3315 9931
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$2 follow-up statements
385
WWUS54 KSJT 012121
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
421 PM CDT Wed May 1 2019
TXC447-012145-
/O.CON.KSJT.TO.W.0013.000000T0000Z-190501T2145Z/
Throckmorton TX-
421 PM CDT Wed May 1 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR CENTRAL
THROCKMORTON COUNTY...
At 421 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Throckmorton, moving northeast at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Throckmorton around 425 PM CDT.
Other locations impacted by this tornadic thunderstorm include The
Intersection Of Us-183 And Us-283 and The Intersection Of Us-
380 And Highway 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3309 9937 3333 9936 3337 9904 3307 9905
TIME...MOT...LOC 2121Z 243DEG 23KT 3319 9922
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$233
WWUS54 KSJT 012133
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
433 PM CDT Wed May 1 2019
TXC447-012145-
/O.CON.KSJT.TO.W.0013.000000T0000Z-190501T2145Z/
Throckmorton TX-
433 PM CDT Wed May 1 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR CENTRAL
THROCKMORTON COUNTY...
At 432 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Throckmorton, moving northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
central Throckmorton County, including the following locations...
The Intersection Of Us-183 And Us-283 and The Intersection Of Us-
380 And Highway 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3309 9937 3333 9936 3337 9904 3307 9905
TIME...MOT...LOC 2132Z 246DEG 25KT 3323 9917
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 1, 3:12 PM CDT, 58 minutes earlier.
Area forecast discussion, May 1, 3:12 PM CDT, 58 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 312 PM CDT Wed May 1 2019 .SHORT TERM... (Tonight and Thursday) ...Severe Thunderstorms... The potential for severe thunderstorms continue for this afternoon and evening. A very unstable atmosphere and surface boundaries are the main forcing features. The Storm Prediction Center continues to include all of our counties in a slight risk area and many of our northern counties in an enhanced risk area. We have issued Severe Thunderstorm Watch number 117, which is valid until 8 PM CDT this evening. .LONG TERM... (Thursday Night through Wednesday) ...Continued Thunderstorm Potential... The potential for thunderstorms remains in the forecast, at least through the end of this week. The combination of surface moisture and an unstable atmosphere, may create conditions favorable for thunderstorms, especially during the afternoon and evening periods. Plus, the potential for thunderstorms to produce large hail and damaging winds will also continue, for the next several days. && .PRELIMINARY POINT TEMPS/POPS... Abilene 64 80 62 75 / 50 30 50 50 San Angelo 65 84 61 80 / 40 40 50 50 Junction 67 85 62 81 / 50 40 60 70 Brownwood 64 81 61 76 / 50 40 60 60 Sweetwater 63 78 61 75 / 30 30 40 40 Ozona 65 82 60 79 / 40 40 50 50 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 1, 2:51 PM CDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 251 PM CDT Wed May 1 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-022000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 251 PM CDT Wed May 1 2019 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Severe thunderstorms are possible this afternoon and evening, mainly along and north of a line from San Angelo to Brownwood. The main hazards are large hail, damaging winds, deadly lightning, and possibly a tornado. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The potential for thunderstorms continues through the remainder of this week. Large hail and damaging winds remain the primary hazardous weather threats. .SPOTTER INFORMATION STATEMENT... We have already activated spotters, for some counties north of Interstate 20. We may need additional spotters this afternoon and evening, for counties along Interstate 20.
In the hours before
Special weather statement, May 1, 1:08 PM CDT, 3 hours 2 minutes before
Special Weather Statement National Weather Service San Angelo TX 108 PM CDT Wed May 1 2019 TXZ099-011900- Throckmorton TX- 108 PM CDT Wed May 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN THROCKMORTON COUNTY UNTIL 200 PM CDT... At 107 PM CDT, Doppler radar was tracking a strong thunderstorm over Millers Creek Reservoir, or 15 miles southeast of Munday, moving north at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Throckmorton County, including the following locations... Us- 183 Near The Throckmorton-Baylor County Line. A Severe Thunderstorm Watch remains in effect until 800 PM CDT for west central Texas. LAT...LON 3328 9920 3330 9947 3340 9947 3340 9914 TIME...MOT...LOC 1807Z 196DEG 15KT 3336 9937
Special weather statement, May 1, 1:17 PM CDT, 2 hours 53 minutes before
Special Weather Statement National Weather Service San Angelo TX 117 PM CDT Wed May 1 2019 TXZ098-011900- Haskell TX- 117 PM CDT Wed May 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HASKELL COUNTY UNTIL 200 PM CDT... At 116 PM CDT, Doppler radar was tracking a strong thunderstorm over Haskell, moving north at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Weinert around 200 PM CDT. Other locations impacted by this storm include Us- 277 Near The Haskell-Knox County Line. A Severe Thunderstorm Watch remains in effect until 800 PM CDT for west central Texas. LAT...LON 3339 9947 3304 9966 3309 9989 3340 9985 TIME...MOT...LOC 1816Z 196DEG 15KT 3314 9977
Local storm report, May 1, 1:48 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
148 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM TORNADO 11 N THROCKMORTON 33.32N 99.29W
05/01/2019 THROCKMORTON TX STORM CHASER
&&Local storm report, May 1, 2:00 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
200 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM FUNNEL CLOUD 3 N HASKELL 33.20N 99.74W
05/01/2019 HASKELL TX FIRE DEPT/RESCUE
FUNNEL CLOUD W/NW OF HASKELL.
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:10 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 50 min |
| Apr 30, 7:15 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 45 min |
| Apr 30, 7:48 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 42 min |
| Apr 30, 7:56 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 31 min |
| Apr 30, 8:02 PM CDT | Special Weather Statement | SJT | Irion | 43 min |
| Apr 30, 8:30 PM CDT | Special Weather Statement | SJT | Sutton | 30 min |
| May 1, 1:08 PM CDT | Special Weather Statement | SJT | Throckmorton | 52 min |
| May 1, 1:17 PM CDT | Special Weather Statement | SJT | Haskell | 43 min |
| May 1, 1:35 PM CDT | Tornado Warning | SJT | Throckmorton | 25 min |
| May 1, 1:42 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 48 min |
| May 1, 1:53 PM CDT | Tornado Warning | SJT | Throckmorton | 22 min |
| May 1, 1:58 PM CDT | Tornado Warning | SJT | Haskell | 32 min |
| May 1, 2:24 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 51 min |
| May 1, 2:36 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 24 min |
| May 1, 2:58 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 47 min |
| May 1, 3:08 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 37 min |
| May 1, 3:11 PM CDT | Areal Flood Advisory | SJT | Haskell | 3 hr |
| May 1, 3:28 PM CDT | Areal Flood Advisory | SJT | Throckmorton | 2 hr |
| May 1, 3:39 PM CDT | Tornado Warning | SJT | Throckmorton | 36 min |
| May 1, 4:30 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 45 min |
| May 1, 4:34 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 41 min |
| May 1, 4:46 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 44 min |
| May 1, 4:50 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 25 min |
| May 1, 4:57 PM CDT | Areal Flood Warning | SJT | Haskell, Throckmorton | 6 hr |
| May 1, 5:08 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 37 min |
| May 1, 5:11 PM CDT | Special Weather Statement | SJT | Taylor | 49 min |
| May 1, 5:38 PM CDT | Tornado Warning | SJT | Haskell, Shackelford, Throckmorton | 22 min |
| May 1, 5:47 PM CDT | Special Weather Statement | SJT | Haskell | 43 min |
| May 1, 5:56 PM CDT | Tornado Warning | SJT | Haskell, Shackelford, Throckmorton | 34 min |
| May 1, 6:02 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 43 min |
| May 1, 6:06 PM CDT | Special Weather Statement | SJT | Nolan | 24 min |
| May 1, 6:26 PM CDT | Tornado Warning | SJT | Throckmorton | 34 min |
| May 1, 6:36 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 39 min |
| May 1, 6:55 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 50 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.